Fentanyl patches

Home Forums General Fentanyl patches

This topic contains 10 replies, has 5 voices, and was last updated by  Lc 1 day, 1 hour ago.

Viewing 11 posts - 1 through 11 (of 11 total)
  • Author
    Posts
  • #47231

    Stuart
    Participant

    Just wondering if anyone changes their patches more regularly than the 72 hours that is normally stated. I have recently changed to every 48 hours as was having really bad withdrawals and just wondering if anyone does this as well

    #47232

    Raphael
    Participant

    DO NOT DO THAT YOU ARE PLAYING WITH FIRE.

    Fentanyl/ Durogesic is 100x stronger than morphine. You are going to get yourself into a mess.

    Only change dosage under supervision!

    Raphael

    #47233

    Stuart
    Participant

    I am doing it under supervision, just wanted to see how common it is

    #47234

    anniekat
    Participant

    Hi Stuart,

    What strength Fentanyl are you on?

    I used to be on Fentanyl patches. When I explained to my GP that they weren’t lasting for 72 hours, I was put on a higher dose, rather than reduce the time to 48 hours.

    But eventually my body got used to a very high dose, so I was taken off the drug, thankfully.

    I’m now taking Longtec, backed up with Shortec. Of course, as with any opioid, I’m having to take a stronger dose every year or so.

    We’re all between a rock and a hard place but, for me, there seems to be no safe alternative.

    Do let us know how you’re getting on.

    Annie x

    #47244

    Lc
    Participant

    Hi Stuart, Normally they give you a stronger dose, of patch to last you ex amount of hours so depending on what strength your given to how long it lasts, never heard of them using same strength and less hours but as long as your under GP supervision then just keep an eye on yourself and how you feel, but agree with both Raphael, and Annie, personally I came off all that, was just messing me up to much. take care and best wishes, Lee

    #47265

    Raphael
    Participant

    To those of you who have come off Fentanyl, how did you do it? At what rate or method did you use. It has a very long half life so stays in the system for ages and one reads about awful side effects, and dangers, of withdrawal. It is a drug that is very much in the news at the moment and there have been a number of deaths related to it, possibly by those who have been misusing it, rather than medically prescribed users.

    I would appreciate a reply.

    #47266

    Lc
    Participant

    Hi Raphael, I came off slowly, at 1/4 of the dose your on at about 2-3 weeks at a time until stopped. then at the end when on a 1/4 of original dose just used it for a week then off for 4 days then back on then just left it off longer each days off until stopped. as it stays in your system for some time, so some come off even slower. but had similar experience and side effects when coming off as morphine, but glad I did stop, horrible stuff. suppose its ok for short periods of time like acute severe pain I would not recommend that stuff for people like us personally, but everyone reacts to different drugs differently, to me it’s just a man made poison and dangerous. hope this helps somewhat. take care and best wishes, Lee

    #47267

    anniekat
    Participant

    Hi Raphael,

    I was taken off Fentanyl patches very quickly and it was horrendous until I had built up to the correct dose of Longtec and Shortec. The same thing happened with changing from Butrans to Fentanyl. Absolute agony for a few days. I hate to argue with my GP, but I’m sure this wasn’t the most humane way of switching from one drug to another!

    Good luck Raphael!

    Annie x

    #47268

    Laura
    Participant

    Because this drug completely muddled up my head I came off it cold turkey. Couldn’t be a worse way to do it but there you go, my brain was befuddled and I couldn’t think straight, just knew it wasn’t doing me any good either pain-wise or mentally. It changed my personality while I was on it, my husband didn’t recognise me at all and was very worried about me.

    Luckily the side effects only lasted a few days then it cleared from my system but it was a horrible experience, wouldn’t wish it on anyone.

    Best way to come off any serious medication is via your GP. We all react differently to drugs, best to see your doctor and do it very carefully over time.

    Best of luck.

    #47270

    Raphael
    Participant

    I have a chronic autoimmune sensory neuropathy and am on 100mcmg patch. I have been on fentanyl for about 12 years slowly going onto 100mcmg. I am keen to come off it. I stopped all codeine about 3 months ago and now top up with paracetamol. I am also on duloxetine 60mgm daily.

    I went to the pain clinic last week and was told to cut back 12.5mcmg every 4th patch. The first end of 3 day cycle I had terrible pains and “rocked and rolled” the whole night and no sleep. I found I had cut too much off. I have now moved my timing so that the end of the 72 hours falls at 5pm! For years I put it on at 6am. So end of patch occured in the night. This is now not viable.

    We push on!

    #47273

    Lc
    Participant

    Hi Raphael, 12 years on that, that will take a while to come off, but do it real slow and little bit at a time, like cut it back then stay on that dose for a couple of weeks then if you feel ok lower it a bit more and repeat for next couple of weeks and keep going like that . take care and best wishes, Lee

Viewing 11 posts - 1 through 11 (of 11 total)

You must be logged in to reply to this topic.